Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

Using dipsalic ointment on legs and hands. Any side effects?

May 2013
User rating for this question
Very Good
Answered by
Practicing since : 2006
Answered : 4909 Questions
hai,doctor ,im 43 years old lady,im using dipsalic ointment ,is there any side effects,im applyiny on my legs hands etc,not in my face,is it good to apply on my face can u suggest.
Posted Sun, 6 Oct 2013 in General Health
Answered by Dr. Sree Gouri SR 1 hour later
Brief Answer:
contains betamethasone and salicylic acid

Detailed Answer:
The dipsalic cream cream contains betamethasone disproportionate and salicylic acid.
The usual side effects are:
Pruritus, allergic dermatitis, irritation, atrophy, hypopigmentation, secondary infection, striae etc.
These may not be seen in all patients but better to be cautious.
If you are having skin problem on face also you can apply. But you should avoid contact with eyes and mucous membranes.
And treatment should be reevaluated after 4 weeks.
Hope I have answered your query. I will be available to answer followup queries. If you have satisfied with my answer, give your review at the end of the discussion.
Take care.
Above answer was peer-reviewed by
Follow-up: Using dipsalic ointment on legs and hands. Any side effects? 5 hours later
my leg and hands become very fair,is this any problem,looking cute.
Answered by Dr. Sree Gouri SR 27 minutes later
Brief Answer:
Short term application

Detailed Answer:
The ingredients in the ointment can lead to decreased keratinization and hypopigmentation of the skin leading to fairer looking skin.
But excessive thinning of the skin can lead to side effects. So better to be careful from the beginning.
Avoid prolonged usage of the ointment.
Follow your doctor's instructions strictly.
Take sufficient gap between applications and if you apply on face, you should not apply the ointment for more than 5 days.
Take care.
Above answer was peer-reviewed by
Follow-up: Using dipsalic ointment on legs and hands. Any side effects? 10 minutes later
shall i stop the medicine,i started from XXXXXXX 2013.
Answered by Dr. Sree Gouri SR 7 minutes later
Brief Answer:
Contact your doctor

Detailed Answer:
You once consult your doctor who prescribed the ointment to you.
Because he will be knowing your clinical condition well.
Then with his advice you can stop the ointment or can use that after some gap.
Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor